Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2000, 1:11 PM EDT for Androscoggin County, Maine. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2000, 1:11 PM EDT (17:11 UTC)
- Expired
- Jun 30, 2000, 2:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Androscoggin County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:20 PM EDT | Hail 1.75 | Turner, ME | |
| Jun 30, 1:30 PM EDT | Hail 0.75 | Greene, ME | |
| Jun 30, 2:05 PM EDT | Hail 0.75 | Lewiston, ME | |
| Jun 30, 2:07 PM EDT | Hail 1 | Sabattus, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WUUS51 KGYX 301712 SVRPWM MEC001-301800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 111 PM EDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE THIS INCLUDES THE CITIES OF...AUBURN...LEWISTON...MECHANIC FALLS... TURNER * UNTIL 200 PM EDT * AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF TURNER TO 6 MILES SOUTHWEST OF MECHANIC FALLS...MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER MECHANIC FALLS AT 120 PM OVER TURNER AT 125 PM OVER AUBURN...LEWISTON AT 150 PM REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:30 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 30, 9:30 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 930 AM EDT FRI JUN 30 2000 ZONES... WL INCR POP TO LIKELY FOR FAR NRN NH AND REST OF ME MTN ZNS BASED ON LATEST RADAR/SAT SHOWG LOTS OF CLDS AND SCT-BKN AREA OF PCPN. WITH MORE CLDS/PCPN ARND WL LWR MAX TEMP BY A CUPLE DEG. WL ACCOMPLISHED THESE CHGS BY PLACING THESE ZNS IN WITH ME ZNS 8 AND 9. HAVE ADJUSTED WNDS FOR THIS AFTN. MDLS KEEP SFC TROF OVR FA WITH NH AND XTRM WRN ME SEEING A MORE WRLY WND WHILE E PTNS OF FA HAVE A MORE SSW SFC FLOW. WNDS SHUD BE ONSHORE ALG THE CST...GENLY SSW. REST OF FCST LOOKS GOOD WITH AT LEAST A 30 PCT CHC FOR AN AFTN RW/TSTM UNDER P/SUNNY SKIES WITH AMPLE MOISTURE AND INSTABILITY ARND AND ENUF LIFT PROVIDED BY CYC FLOW ALFT DESPITE DEPARTING VORT MAX. CWF... WINDS/SEAS BLO SCA AND WL RMN BLO SCA THRU SAT. FLOW WL BE ONSHORE TDY THEN BCM OFFSHORE TNGT AS AREA OF WK...DISORGANIZED LO PRES MOVS E OF REGION. .GYX...NONE. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:19 AM EDT | Severe Thunderstorm Warning | GYX | Oxford | 41 min |
| Jun 30, 12:05 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 40 min |
| Jun 30, 12:48 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 42 min |
| Jun 30, 1:25 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 50 min |
| Jun 30, 1:41 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 49 min |
| Jun 30, 1:50 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 40 min |
| Jun 30, 2:10 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 65 min |
| Jun 30, 2:13 PM EDT | Severe Thunderstorm Warning | GYX | York | 32 min |
| Jun 30, 2:14 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Sagadahoc | 61 min |
| Jun 30, 2:36 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 54 min |
| Jun 30, 3:03 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 57 min |
| Jun 30, 4:02 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln | 43 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.